Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 52, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 29, 2020, 4:28 PM EDT. It took effect at Jul 30, 2020, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 4:28 PM EDT (20:28 UTC)
- In effect from
- Jul 30, 2020, 4:00 PM EDT
- Expired
- Jul 31, 2020, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 2:45 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 29, 2:45 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 245 PM EDT Wed Jul 29 2020 .SYNOPSIS... Issued at 245 PM EDT Wed Jul 29 2020 There are low chances for showers and storms across parts of the area through Thursday. Additional rain is then possible early next week. Temperatures will remain near average through the period. && .SHORT TERM...(This Evening through Thursday) Issued at 245 PM EDT Wed Jul 29 2020 SCT convection continues to percolate along weak convergent boundary across our northern CWA. Very narrow but healthy low level theta-e ribbon extends along this boundary and (in concert with diurnal insolation) is yielding up to 1500 J/kg of MLCAPE. This boundary will make very little southward progress through the evening given delayed arrival of next substantive shortwave pinwheeling around upper low and made cuts to southward extent of PoPs. Still some nonzero threat of a strong storm in our far NE given modest instability and midlevel flow/shear but chances are low due to lackluster ingredients and confined to our extreme NE counties. A few stray showers may be sustained during the overnight hours given low level moisture profiles but will remain isolated and light. Will therefore hold with just a slight chance PoP mention. There is still an unusually low degree of forecast confidence regarding the coverage of precip in our CWA tomorrow. Differences center around how active this residual boundary will be by tomorrow and how far north moisture will stream ahead of broad Central Plains low opening eastward. As usual, GFS remains a bullish outlier regarding precip coverage and amounts. Prefer a more subdued solution offered by most other guidance given lack of any support for sustained fgen into our CWA. A few showers certainly possible and will retain chance PoPs particularly for our extreme southern counties that could very well get clipped by ejecting wave. No severe or even hazardous weather is anticipated though. Highs will be a few degrees cooler tomorrow as NE flow begins to ramp up. && .LONG TERM...(Thursday Night through Wednesday) Issued at 245 PM EDT Wed Jul 29 2020 Dry conditions still expected Thu night through at least early Sat given dry/stable NE flow building over the area due to strong ridge over the northern Lakes. Temps and humidity levels will remain comfortable. Southern stream trough then lifts into the Ohio Valley late Sat and there are still substantial differences among 12Z guidance regarding exact track and resulting precip chances/timing late Sat through Mon. Much depends on evolution of next high- latitude trough digging through Canada late this week and here again the drier Canadian and ECMWF solutions are preferred which indicate southern stream wave largely missing us (though to be fair deterministic GFS only grazes our eastern zones) with best precip chances tied to northern stream trough arriving Mon (which the GFS indicates but is likely too aggressive). Bottomline...still chances for rain early next week but timing remains uncertain and only made minor adjustments to concensus guidance to nudge toward Canadian and ECMWF solutions. Temperatures during this period will be slightly below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 131 PM EDT Wed Jul 29 2020 VFR conds this aftn will persist through the fcst period. The only exception to this is the possibility of some limited MVFR cigs at KSBN where a slow moving front will sag south this aftn through tonight from Michigan into Indiana. There may be some further development in the late overnight hours for precip imapcting KSBN, howevere opted to leave out for now. Winds will turn more nw later at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 2:47 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 247 PM EDT Wed Jul 29 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-301900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 247 PM EDT Wed Jul 29 2020 /147 PM CDT Wed Jul 29 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms today mainly north of Highway 6. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-301900- La Porte-Berrien- 247 PM EDT Wed Jul 29 2020 /147 PM CDT Wed Jul 29 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Hazardous swimming conditions are possible on Lake Michigan beaches in Berrien and LaPorte counties. There is a chance for thunderstorms today. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous swimming conditions are possible on Lake Michigan beaches in Berrien and LaPorte counties through Thursday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 247 PM EDT Wed Jul 29 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms today. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:28 PM EDT | Beach Hazards Statement | IWX | 37 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.